The Radical of the Bidual of a Beurling Algebra

White, Jared (2018) The Radical of the Bidual of a Beurling Algebra. The Quarterly Journal of Mathematics, 69 (3). pp. 975-993. ISSN 0033-5606

[img]
Preview
PDF (Article)
Article.pdf - Accepted Version
Available under License Creative Commons Attribution-NonCommercial.

Download (470kB)

Abstract

We prove that the bidual of a Beurling algebra on Z , considered as a Banach algebra with the first Arens product, can never be semisimple. We then show that rad(ℓ1(⊕∞i=1Z)'') contains nilpotent elements of every index. Each of these results settles a question of Dales and Lau. Finally we show that there exists a weight ω on Z such that the bidual of ℓ1(Z,ω) contains a radical element which is not nilpotent.

Item Type:
Journal Article
Journal or Publication Title:
The Quarterly Journal of Mathematics
Additional Information:
This is a pre-copy-editing, author-produced PDF of an article accepted for publication in Quarterly Journal of Mathematics following peer review. The definitive publisher-authenticated version Jared T White; The radical of the bidual of a Beurling algebra, The Quarterly Journal of Mathematics, Volume 69, Issue 3, 1 September 2018, Pages 975–993, https://doi.org/10.1093/qmath/hay003 is available online at: https://academic.oup.com/qjmath/article/69/3/975/4925263
Uncontrolled Keywords:
/dk/atira/pure/subjectarea/asjc/2600
Subjects:
ID Code:
89752
Deposited By:
Deposited On:
18 Jan 2018 10:24
Refereed?:
Yes
Published?:
Published
Last Modified:
27 Sep 2020 04:18